Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 52, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 8, 2008, 4:02 AM MST. It took effect at Dec 8, 2008, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 4:02 AM MST (11:02 UTC)
- In effect from
- Dec 8, 2008, 12:00 PM MST
- Expired
- Dec 8, 2008, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 081102 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 402 AM MST MON DEC 8 2008 ...GUSTY WEST TO SOUTHWEST WINDS POSSIBLE THIS AFTERNOON OVER THE CENTRAL HIGH PLAINS...LINCOLN COUNTY...GUADALUPE MOUNTAINS OF CHAVES COUNTY AND PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS... NMZ011-016>021-026-081900- /O.NEW.KABQ.WI.Y.0052.081208T1900Z-081209T0100Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 402 AM MST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE CENTRAL HIGH PLAINS...LINCOLN COUNTY...THE GUADALUPE MOUNTAINS OF CHAVES COUNTY AND PORTIONS OF THE SOUTHEAST AND EAST CENTRAL PLAINS. SURFACE LOW PRESSURE STRENGTHENING OVER EASTERN NEW MEXICO...COUPLED WITH STRONG WINDS ALOFT ASSOCIATED WITH AN UPPER TROUGH CROSSING NEW MEXICO...WILL RESULT IN GUSTY WEST TO SOUTHWEST WINDS THIS AFTERNOON. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 OR 50 MPH ARE POSSIBLE OVER THE ADVISORY AREA. THE WIND SHOULD BEGIN TO DIMINISH AROUND SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS. $$
2 follow-up statements
000 WWUS75 KABQ 081845 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 AM MST MON DEC 8 2008 ...GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON OVER THE CENTRAL TO SOUTHEASTERN PLAINS AS WELL AS THE HIGHER TERRAIN OF LINCOLN AND CHAVES COUNTIES... NMZ011-016>021-026-090100- /O.CON.KABQ.WI.Y.0052.081208T1900Z-081209T0100Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1145 AM MST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG WEST SOUTHWEST WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE ALONG THE INTERSTATE 40 CORRIDOR. WIND SPEEDS ARE CURRENTLY WEAKER ACROSS LINCOLN AND CHAVES COUNTIES...HOWEVER STRONGER GUSTS ARE EXPECTED TO DEVLOP THROUGH THE LATE AFTERNOON...ESPECIALLY NEAR AND UNDER ANY ONGOING SHOWER OR THUNDERSTORM ACTIVITY. WINDS SHOULD BEGIN TO DIMINISH SHORTLY AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ON HIGHWAY 285 AND OTHER NORTH TO SOUTH ORIENTED ROADWAYS. $$ 52
000 WWUS75 KABQ 081902 CCA NPWABQ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1202 PM MST MON DEC 8 2008 ...GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON OVER THE CENTRAL TO SOUTHEASTERN PLAINS AS WELL AS THE HIGHER TERRAIN OF LINCOLN AND CHAVES COUNTIES... NMZ011-016>021-026-090100- /O.COR.KABQ.WI.Y.0052.000000T0000Z-081209T0100Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1202 PM MST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG WEST SOUTHWEST WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE ALONG THE INTERSTATE 40 CORRIDOR. WIND SPEEDS ARE CURRENTLY WEAKER ACROSS LINCOLN AND CHAVES COUNTIES...HOWEVER STRONGER GUSTS ARE EXPECTED TO DEVLOP THROUGH THE LATE AFTERNOON...ESPECIALLY NEAR AND UNDER ANY ONGOING SHOWER OR THUNDERSTORM ACTIVITY. WINDS SHOULD BEGIN TO DIMINISH SHORTLY AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ON HIGHWAY 285 AND OTHER NORTH TO SOUTH ORIENTED ROADWAYS. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 8, 3:42 AM MST, 20 minutes earlier.
Area forecast discussion, Dec 8, 3:42 AM MST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 AM MST MON DEC 8 2008 .UPDATE...HAVE UPGRADED TO WIND ADVISORY STARTING AT NOON TODAY FOR MUCH OF THE SOUTHEAST AND SOUTHCENTRAL. && .PREV DISCUSSION 308 AM MST MON DEC 8 2008... THE INHERITED FORECAST PACKAGE LOOKS ON TRACK AND HAVE MADE ONLY DETAILED CHANGES TO POPS AND TEMPS AT THIS POINT. THE LATEST WATER VAPOR LOOP SHOWS AN UPPER LOW OVER SW AZ MOVING EAST WHILE ANOTHER UPPER WAVE DIGS SOUTH THROUGH THE GREAT BASIN. MEANWHILE...THE 09Z SURFACE ANALYSIS SHOWS A 996MB LOW PRESSURE CENTER OVER SE COLORADO AND DEWPOINTS ARE RISING ACROSS THE WESTERN HALF OF NEW MEXICO AS TOP-DOWN MOISTENING CONTINUES. SHORT-TERM GUIDANCE IS IN VERY GOOD AGREEMENT NOW THAT PRECIP WILL DEVELOP FROM WEST TO EAST TODAY IN THE FORM OF SNOW SHOWERS. AS SATURATION OCCURS SNOW WILL CHANGE TO RAIN IN VALLEY LOCATIONS. 00Z NAM/GFS/ECMWF SHOW BY THIS AFTERNOON PRECIP WILL BECOME PRIMARILY FOCUSED ALONG THE CENTRAL MTN CHAIN. BEYOND 00Z TUESDAY...HAVE SWITCHED GEARS A LITTLE AND SIDED WITH A SLIGHTLY SLOWER TIMING THAN THE 00Z GFS TOWARD CONSISTENT PERFORMANCE OF THE 12Z/00Z ECMWF. WILL CONVERT WATCHES OVER THE NORTHERN TIER TO WARNINGS AT THIS TIME AND PLACE ADVISORIES FOR NMZ001-003-008-010-011 FROM 00Z-19Z TUESDAY. AFTER THE FIRST WAVE THIS AFTERNOON EJECTS EASTWARD INTO THE PLAINS...A PERHAPS BRIEF BREAK WILL DEVELOP BEFORE PRECIP REDEVELOPS FROM NORTH TO SOUTH IN ASSCN WITH THE MORE POWERFUL COLDER SECOND UPPER WAVE. MEANWHILE A STRONG COLD FRONT WILL SLIDE SOUTH OVER THE EASTERN PLAINS BETWEEN 00Z-06Z NORTH OF I40 THEN SOUTH THRU KROW BY 12Z. WILL HOLD OFF ON WINTER WX ADVISORIES FOR THE REMAINDER OF THE EASTERN PLAINS AND RIO GRANDE VALLEY SINCE TIMING IS AFTER MIDNIGHT AND WOULD LIKE MORE DETAILS ON QPF FROM 12Z RUNS. THE FRONT WILL LIKELY BLAST SOUTH THRU THE RIO GRANDE VALLEY LATE MONDAY EVENING WITH THE 7.5KM LOCAL WRF MODEL SHOWING A DISTINCT BAND OF MODERATE TO HEAVY SNOWFALL AFTER MIDNIGHT. NAM/GFS BOTH LINGER PRECIP ALONG THE CENTRAL MTN CHAIN AND SE PLAINS THROUGH 19Z TUESDAY AS THE SYSTEM WILL DISPLAY A SLIGHTLY MORE NORTHEASTERLY PRESSURE GRADIENT AT THE SURFACE. RAISED POPS A TAD TO LIKELY IN THE SE AND EAST SLOPES TO REFLECT THIS. THE SYSTEM SHOULD DEPART THE REGION RAPIDLY LATE TUESDAY AND CLEAR FROM NORTH TO SOUTH. THE COLDEST TEMPERATURES OF THE SEASON ARE LIKELY WEDNESDAY MORNING WITH NEGATIVE SINGLE DIGITS TO TEENS ACROSS THE AREA. GUYER && .AVIATION...UPPER TROUGH TO CROSS NEW MEXICO TODAY FROM WEST TO EAST. RAIN AND SNOW SHOWERS WILL BE MOST NUMEROUS CENTRAL AND WEST WITH OCCASIONAL MOUNTAIN OBSCURATIONS IN MAINLY MVFR CIGS/VSBY. SURFACE LOW DEVELOPING OVER EASTERN NEW MEXICO TODAY COUPLED WITH STRONG WESTERLY WINDS AT BASE OF PASSING UPPER TROUGH WILL RESULT IN WESTERLY WIND GUSTS TO AROUND 35 TO 45 KT ESPECIALLY ALONG THE EAST SLOPES OF THE SANDIA AND MANZANO AND SOUTH CENTRAL MOUNTAINS...AND OVER RIDGETOPS OF SOUTHWEST NEW MEXICO. EXPECT THESE WINDS TO DIMINISH AFTER 00Z TUESDAY...BUT MVFR AND OCCASIONAL IFR CONDITIONS TO BECOME MORE WIDESPREAD OVER NORTHERN NEW MEXICO AS A STRONGER UPPER SYSTEM AND ASSOCIATED COLD FRONT MOVES SOUTHWARD FROM THE CENTRAL ROCKIES. && .FIRE WEATHER...UPPER TROUGH TO PASS FROM WEST TO EAST OVER NEW MEXICO TODAY. DEWPOINTS TO RISE SOMEWHAT MAINLY OVER CENTRAL AND WESTERN AREAS...WHERE SPOTTY RAIN AND HIGHER TERRAIN SNOW SHOWERS ALONG WITH ISOLATED LIGHTING STRIKES...ARE POSSIBLE. MAIN CONCERN FOR TODAY IS STRONG WESTERLY WINDS FORECAST TO EXIST AT BASE OF UPPER TROUGH OVER SOUTHERN NEW MEXICO...COUPLED WITH DEVELOPING SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO. HUMIDITIES ARE NOT FORECAST TO BE QUITE LOW ENOUGH FOR A SUSTAINED PERIOD OF CRITICAL CONDITIONS ACROSS THE EAST CENTRAL PLAINS AND SANDIA AND MANZANO MOUNTAINS THIS AFTERNOON ALTHOUGH THE WIND WILL LIKELY MEET OR EXCEED CRITERIA. THAT SAID...DOWNSLOPE EFFECTS MAY BE ENOUGH FOR AN HOUR OR TWO OF CRITICAL CONDITIONS OVER THAT REGION. TONIGHT AND TUESDAY...A COLD UPPER TROUGH AND ASSOCIATED COLD FRONT WILL PLUNGE SOUTHWARD THROUGH THE STATE...BRINGING WIDESPREAD SNOW ACCUMULATIONS FOR THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS...SIGNIFICANTLY COLDER TEMPERATURES AND GUSTY NORTH WINDS. THE NORTHWEST PLATEAU...WESTERN MOUNTAINS...REMAINDER OF THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS COULD ALSO SEE SOME SNOW ACCUMULATIONS BY LATE TUESDAY. RAPID CLEARING IS EXPECTED TUESDAY NIGHT WITH LOW TEMPERATURES PLUNGING. WEDNESDAYS HIGHS MAY REMAIN BELOW NORMAL IN MANY AREAS...WITH A SLOW WARMING TREND OTHERWISE UNDER NORTHWEST FLOW ALOFT. ANOTHER QUICK MOVING BUT MUCH WEAKER SYSTEM MAY IMPACT THE NORTHEAST THURSDAY/FRIDAY...FOLLOWED BY WHAT COULD BE A PERIOD OF UNSETTLED WEATHER FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 27 41 16 / 40 50 10 0 GALLUP.......................... 49 23 40 8 / 50 50 10 0 GRANTS.......................... 49 25 40 6 / 40 60 20 0 GLENWOOD........................ 54 32 48 19 / 40 50 10 0 CHAMA........................... 40 19 34 0 / 50 70 30 0 LOS ALAMOS...................... 45 22 35 13 / 30 80 30 0 RED RIVER....................... 38 15 29 -2 / 50 90 40 0 TAOS............................ 44 23 36 4 / 40 80 30 0 SANTA FE........................ 46 23 35 15 / 40 70 40 0 SANTA FE AIRPORT................ 48 24 38 16 / 30 70 40 0 ESPANOLA........................ 50 24 40 10 / 30 70 30 0 ALBUQUERQUE HEIGHTS............. 51 32 42 24 / 30 60 40 0 ALBUQUERQUE VALLEY.............. 52 32 42 18 / 30 60 40 0 ALBUQUERQUE FOOTHILLS........... 50 31 40 20 / 40 60 40 0 ALBUQUERQUE WEST MESA........... 51 30 41 21 / 30 60 40 0 SOCORRO......................... 56 32 43 19 / 30 30 30 0 SANDIA PARK/CEDAR CREST......... 45 26 38 12 / 40 70 60 0 MORIARTY/ESTANCIA............... 49 28 38 14 / 30 60 50 0 CARRIZOZO....................... 55 32 41 21 / 30 30 40 0 RUIDOSO......................... 48 28 35 19 / 40 40 60 0 RATON........................... 53 24 35 8 / 20 80 30 0 LAS VEGAS....................... 50 25 34 12 / 20 80 40 0 ROY............................. 54 24 34 15 / 10 70 30 0 CLAYTON......................... 60 26 35 18 / 20 70 30 0 SANTA ROSA...................... 61 30 34 18 / 5 60 40 0 TUCUMCARI....................... 63 32 38 21 / 5 70 40 0 FORT SUMNER..................... 61 32 39 16 / 0 60 40 0 CLOVIS.......................... 61 31 37 20 / 0 60 40 0 PORTALES........................ 63 33 39 19 / 0 50 50 0 ROSWELL......................... 65 35 42 21 / 5 30 60 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 12 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ001-003-008-010-011. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 12 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ002-004>007. WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ011-016>021-026. && GUYER
Hazardous weather outlook, Dec 7, 6:00 AM MST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SUN DEC 7 2008 NMZ001>021-026-081300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE WESTERN MOUNTAINS AFTER MIDNIGHT AND SPREAD NORTHEAST ACROSS THE MIDDLE AND UPPER RIO GRANDE VALLEY AND THE NORTHERN MOUNTAINS BY LATE MONDAY MORNING. ONLY LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED ABOVE 7000 FEET WITH THIS SYSTEM. A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE QUICKLY SOUTH ACROSS NEW MEXICO MONDAY NIGHT THROUGH TUESDAY. SNOW WILL REDEVELOP OVER THE NORTHERN MOUNTAINS AND SPREAD SOUTH THROUGH TUESDAY MORNING. HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER TERRAIN OF NORTH AND CENTRAL NEW MEXICO MONDAY NIGHT WITH LIGHTER AMOUNTS OVER THE NORTHWEST PLATEAU...THE RIO GRANDE VALLEY...AND THE EASTERN PLAINS. GUSTY NORTH WINDS OF 25 TO 35 MPH WILL ACCOMPANY THE SNOWFALL OVER THE EASTERN PLAINS...CREATING AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:46 AM MST | Winter Storm Warning | ABQ | 31 hr | |
| Dec 8, 4:46 AM MST | Winter Weather Advisory | ABQ | 36 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.